Alert archive / Georgia / Fire Weather Watches in 2012

Fire Weather Watch 13, NWS Tallahassee, FL

March 3, 20125 counties in Alabama; 26 counties in Georgia; 16 counties in Florida

NWS Tallahassee, FL issued this fire weather watch at Mar 3, 2012, 2:51 AM CST for 5 counties in Alabama; 26 counties in Georgia; 16 counties in Florida. It took effect at Mar 4, 2012, 11:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 3, 2012, 2:51 AM CST (08:51 UTC)
In effect from
Mar 4, 2012, 11:00 AM CST
Expired
Mar 3, 2012, 8:42 PM CST
In force
Issued by
NWS Tallahassee, FL
All 47 counties

Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA

The radar

The Tallahassee radar (KTLH), 66 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2012-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 585 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2012-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
585 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
549 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

464 
WWUS82 KTAE 030851
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
351 AM EST SAT MAR 3 2012

...A FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
EVENING FOR THE FLORIDA EASTERN PANHANDLE AND THE BIG BEND DUE TO
EXPECTED VERY LOW HUMIDITIES...VERY HIGH DISPERSIONS AND POSSIBLE 
SUSTAINED 20 FOOT WINDS OF AT LEAST 15 MPH...

...A FIRE WEATHER WATCH IS IN EFFECT FOR SUNDAY AFTERNOON FOR
SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO
EXPECTED LOW HUMIDITIES... 

.A STRONG FRONT WILL BRING NUMEROUS SHOWERS AND THUNDERSTORMS TO
THE REGION TODAY. IN ITS WAKE...MUCH DRIER AIR WILL SPILL INTO THE
REGION ON SUNDAY. EXPECT HIGH MIXING HEIGHTS AND TRANSPORT WINDS.
THIS WILL LEAD TO VERY LOW RELATIVE HUMIDITIES AND VERY HIGH
DISPERSION INDICES LIKELY RESULTING IN CRITICAL FIRE WEATHER
CONDITIONS ACROSS ALL THE FORECAST AREA.

FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-032200-
/O.NEW.KTAE.FW.A.0013.120304T1700Z-120305T0100Z/
INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY-
CALHOUN-INLAND GULF-INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-
MADISON-LIBERTY-INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-
INLAND DIXIE-SOUTH WALTON-COASTAL BAY-COASTAL GULF-
COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR-
COASTAL DIXIE-
351 AM EST SAT MAR 3 2012 /251 AM CST SAT MAR 3 2012/

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
EVENING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING. 

* HUMIDITY...MINIMUM VALUES AROUND 20 PERCENT.

* DISPERSIONS...UP TO 100.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

ALZ065>069-GAZ120>131-142>148-155>161-032200-
/O.NEW.KTAE.FW.A.0013.120304T1900Z-120304T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
351 AM EST SAT MAR 3 2012 /251 AM CST SAT MAR 3 2012/

...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT SUNDAY AFTERNOON. 

* AFFECTED AREA...FIRE WEATHER ZONES 065...066...067...068 AND
  069. FIRE WEATHER ZONES 120...121...122...123...124...125...
  126...127...128...129...130...131...142...143...144...145...
  146...147...148...155...156...157...158...159...160 AND 161.

* HUMIDITY...AROUND 20 PERCENT.  

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

BLOCK
1 follow-up statement
110 
WWUS82 KTAE 040242
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
942 PM EST SAT MAR 3 2012

...RED FLAG WARNING FOR SOUTH GEORGIA...SOUTHEAST ALABAMA...AND
THE FLORIDA PANHANDLE AND BIG BEND SUNDAY AFTERNOON FOR LOW
HUMIDITY...STRONG GUSTY WINDS...AND HIGH DISPERSION...

.MUCH DRIER AIR WILL SPILL INTO THE REGION ON SUNDAY BEHIND
A STRONG COLD FRONT. THE COMBINATION OF LOW RELATIVE
HUMIDITY...HIGH DISPERSIONS...AND WIND SPEEDS ABOVE 15 MPH WILL
RESULT IN RED FLAG CONDITIONS ACROSS THE FLORIDA PANHANDLE AND BIG
BEND ON SUNDAY. RED FLAG CRITERIA WILL ALSO BE MET ACROSS OUR
GEORGIA AND ALABAMA COUNTIES ON SUNDAY.

FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-042300-
/O.UPG.KTAE.FW.A.0013.120304T1700Z-120305T0100Z/
/O.NEW.KTAE.FW.W.0013.120304T1700Z-120304T2300Z/
INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY-
CALHOUN-INLAND GULF-INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-
MADISON-LIBERTY-INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-
INLAND DIXIE-SOUTH WALTON-COASTAL BAY-COASTAL GULF-
COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL WAKULLA-COASTAL TAYLOR-
COASTAL DIXIE-
942 PM EST SAT MAR 3 2012 /842 PM CST SAT MAR 3 2012/

...RED FLAG WARNING IN EFFECT FROM NOON EST /11 AM CST/ TO 6 PM
EST /5 PM CST/ SUNDAY FOR THE FLORIDA BIG BEND AND PANHANDLE...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON EST /11 AM CST/ TO 6 PM
EST /5 PM CST/ SUNDAY. 

* HUMIDITY...MINIMUM VALUES AROUND 20 PERCENT.

* DISPERSIONS...UP TO 120.

* WIND...NORTHWEST 15 TO 20 MPH WITH GUSTS OF 25 TO 30 MPH.

* IMPACTS...ANY FIRES THAT DEVELOP COULD SPREAD RAPIDLY. OUTDOOR
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

ALZ065>069-GAZ120>131-142>148-155>161-042300-
/O.UPG.KTAE.FW.A.0013.120304T1900Z-120304T2300Z/
/O.NEW.KTAE.FW.W.0013.120304T1900Z-120304T2300Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN-
TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-
MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-
GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
942 PM EST SAT MAR 3 2012 /842 PM CST SAT MAR 3 2012/

...RED FLAG WARNING IN EFFECT FROM 2 PM EST /1 PM CST/ TO 6 PM
EST /5 PM CST/ SUNDAY FOR SOUTHEAST ALABAMA AND SOUTH GEORGIA...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM EST /1 PM CST/ TO 6 PM EST
/5 PM CST/ SUNDAY. 

* HUMIDITY...MINIMUM VALUES AROUND 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

* WIND...NORTHWEST 15 TO 20 MPH WITH GUSTS OF 25 TO 30 MPH.

* IMPACTS...ANY FIRES THAT DEVELOP COULD SPREAD RAPIDLY. OUTDOOR
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

FOURNIER

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this fire weather watch went out at Mar 2, 9:55 PM CST, 4 hours 56 minutes earlier.

Area forecast discussion, Mar 2, 9:55 PM CST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1055 PM EST Fri Mar 2 2012

...Updated forecast discussion regarding tomorrow's severe threat...

.MESOSCALE UPDATE...
Threat for severe weather appears to be decreasing across our local
area for the next 6 hours or so. Earlier thunderstorms have since
decreased in intensity with no substantial reflectivity above 12,000
feet AGL per EOX/EVX radars.

Meanwhile, a broken QLCS was in progress, with some warnings,
extending from the central Appalachians to north Alabama to near
central Louisiana. Linear extrapolation of the trends over the past
few hours would bring this into our northwestern zones (SE Alabama)
around 1030z (430am CST). 4km convection allowing models (CAM) are
pretty consistent in showing a gradual decreasing trend with time as
this pushes southeast at an unfavorable time in the diurnal cycle.
However, with a large amount of deep layer shear, LLJ around 40-45
knots at 2500ft AGL, and MUCAPE around 500-1000 j/kg, we can't
completely rule out some isolated severe weather in the pre-dawn
hours in SE Alabama and adjacent parts of GA/W FL Panhandle.

The primary severe weather threat over the next 24 hours is expected
to be mainly 15z/Sat to 00z/Sun, or about 10am to 7pm EST. CAM
guidance is very consistent in showing thunderstorm development with
increased vigor in the mid-morning hours out in the warm sector
ahead of the diminishing QLCS to the northwest. This seems to occur
as the upper level jet streak (around 300mb) rapidly intensifies to
around 150-160 knots from MS/AL into the Mid Atlantic. We would be
squarely in the right entrance region of the strengthening jet
streak and the subsequent ageostrophic response. The axis of this
renewed convective development, averaged amongst the high-resolution
models, is roughly from near Panama City, to near Lake Seminole, to
near Albany. The models maintain this activity through mid-late
afternoon as far east as a St. Mark's to Valdosta line. Therefore,
the threat of severe weather seems to be lower in areas around the
Suwannee River Valley.

With respect to impacts and threats, a lot will probably depend on
heating and destabilization between sunrise and Noon. Less cloud
cover and more uninhibited diabatic heating would support the threat
of more surface based storms. Recent IR satellite trends suggest
that much of the convective cloud debris from the QLCS may pass just
to the north of our forecast area. If this is the case, we may see a
more organized severe weather threat tomorrow. Regardless of the
degree of clearing, there will probably be at least 500 j/kg of CAPE
based somewhere in the lowest 2km with effective deep layer shear of
50-65 knots. Such an environment is certainly supportive of
organized updrafts and at least an isolated severe weather threat.
If storms can be surface based, they would likely realize around
1000 j/kg of CAPE and be able to tap into a near-surface layer with
strong wind shear. This could potentially increase the tornado
threat, and is a scenario envisioned by the 18z run of our local 4km
WRF-ARW. There may also be a threat of a narrow band of localized
flash flooding, despite drought conditions. Storm motion vectors
will not be at a large angle to the orientation of the cold front,
so there is certainly the potential for some echo training. If
downpours can persist at individual locations for a few hours, it
would not be out of the question to see some localized flooding,
similar to the event on February 18th.

&&

.PREV DISCUSSION (issued at 1005 PM EST Fri Mar 2 2012)...

SYNOPSIS...A moist unstable atmosphere continues to cover the area
tonight, and combined with an upper level disturbance and favorable
upper level wind shear, produced showers and a few severe
thunderstorms over mainly western portions of the Tri-State Area
late this afternoon and early tonight. Meanwhile, approaching from
the west, a series of upper level disturbances will push a cold
front slowly eastward across the area on Saturday, generating
widespread shower and thunderstorm activity, with conditions
favorable for some storms to become severe.

NEAR TERM...(Tonight)...Showers and isolated thunderstorms over
southwest Georgia and the eastern Florida Panhandle will continue to
slowly diminish tonight. After a short break, an approaching cold
front will begin to spread more showers and thunderstorms eastward
into the eastern Florida Panhandle and southeast Alabama before
daybreak. Meanwhile, it will be a muggy night, with low clouds and
fog becoming widespread across the area overnight. Low temperatures
will be in the low to mid 60s.

AVIATION...(through 00Z Sunday)
A band of showers and a few intense thunderstorms continues to shift
slowly north and east across western portions of the Tri-State Area
tonight. These showers and storms will continue diminish. Otherwise
IFR condition are already developing, and will once again become
widespread across the area tonight, with periods of LIFR likely most
areas. By daybreak showers and thunderstorms will begin to spread
eastward into western portions of the area ahead of an approaching
cold front, and all terminals will experience significant periods of
shower and thunderstorm activity throughout the day Saturday.
Conditions are not likely to improve above MVFR through the forecast
period.

&&

.PREVIOUS DISCUSSION (issued with afternoon forecast package)...

SHORT TERM (Tonight through Sunday night)...A deep upper trough over
the central states is forecast to slide east over the next two days.
Several impulses of energy will move through the trough and energize
showers and thunderstorms along a cold front. This setup is
generating widespread severe weather over portions of the mid-south
today.

This far south, there is enough upper ridging in place to prevent
any deep convection through much of tonight. Low clouds and fog
will continue to be an issue along the coast through the night
with the continuing warm and moist onshore flow.

Storms will begin to approach southeast Alabama late tonight.
Isolated severe storms will be possible during this time. However,
diminishing forcing and instability will likely limit the threat
for SE Alabama.

An active day is on tap for Saturday as the cold front moves
across the forecast area. After some initial weakening in the
morning across southeast Alabama, showers and thunderstorms are
forecast to intensify right along the frontal boundary by late
morning as it moves into the eastern Panhandle and southwest
Georgia. This reintensification appears to be the result of a
subtle impulse rounding the base of the upper trough combined with
destabilization due to daytime heating. Deep layer shear AOA 50
knots and sfc-based CAPE approaching 1000j/kg will support severe
thunderstorms as this line moves across the eastern two-thirds of
the forecast area. The best chance for severe weather appears to
be east of a line from Panama City to Albany, primarily from the
late morning into the early afternoon. The primary mode will
support damaging straight-line winds. However, an isolated tornado
cannot be ruled out.

The severe threat will end with the frontal passage. However,
locally heavy rainfall may continue for several hours behind the
front. Expect to see a swath of 2 to 3 inches from Panama City to
Valdosta with locally higher amounts possible.

Dryer and cooler conditions will spread over the area for Sunday.

&&

MARINE...Expect to see increasing winds tonight over the coastal
waters ahead of an approaching cold front. Exercise Caution
conditions are expected. Small Craft Exercise Caution conditions are
occurring tonight, with Advisory conditions likely by early
afternoon on Saturday, as strong southerly flow develops ahead of
the front, with strong northerly flow in its wake. A few gusts to
gale force will be possible over the offshore waters early Sunday
morning behind the front. Conditions will slowly improve beginning
Sunday afternoon with light northerly winds expected by Monday.

&&

FIRE WEATHER...
Abundant low level moisture will continue to stream into the region
ahead of a cold front which will then cross the area during
Saturday. Areas of rain with embedded thunder are expected
throughout much of Saturday along and behind this front. The eastern
Big Bend will be the last to see the rain arrive during mainly the
afternoon/evening hours. Much drier air will spill into the region
in the wake of the front for Sunday. A combination of low relative
humidity and high dispersion indices will likely result in critical
fire weather conditions over much of northern Florida. North of the
Florida border, relative humidity is forecast to briefly drop below
critical levels, however at this time, winds are not expected to be
strong enough to result in red flag conditions.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   64  74  47  65  38 /  20  90  80  10  10
Panama City   65  70  46  64  48 /  30  90  70  10  10
Dothan        65  68  40  64  39 /  50  80  70  10  10
Albany        66  70  42  63  39 /  30  80  80  10  10
Valdosta      64  78  48  65  39 /  20  90  80  10  10
Cross City    61  78  53  64  38 /  10  60  80  20  10
Apalachicola  66  73  50  63  47 /  20  90  80  10  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...None.
GM...None.

&&

Mesoscale Update...Lamers
1005 Update...Duval
Afternoon Discussion...Camp/Mroczka/Godsey
Hazardous weather outlook, Mar 2, 9:14 PM CST, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1014 PM EST FRI MAR 2 2012

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-031230-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1014 PM EST FRI MAR 2 2012 /914 PM CST FRI MAR 2 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...
THUNDERSTORMS THAT HAD DEVELOPED EARLIER THIS EVENING HAVE
DECREASED IN INTENSITY...AND A FEW SHOWERS CONTINUED ACROSS THE
AREA IN THE LATE EVENING HOURS. THE THREAT FOR SEVERE WEATHER
APPEARS TO HAVE DECREASED FOR THE TIME BEING.

ADDITIONAL STRONG TO SEVERE THUNDERSTORMS NORTHWEST OF THE AREA
WILL BE APPROACHING OUR AREA LATE TONIGHT. THEREFORE...SOME SEVERE
WEATHER WILL BE POSSIBLE AFTER 4 AM EST...MAINLY OVER SOUTHEAST
ALABAMA AND ADJACENT PARTS OF SOUTHWEST GEORGIA AND THE WESTERN
FLORIDA PANHANDLE. THE MAIN THREAT WOULD BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING MUCH OF THE DAYTIME
HOURS ON SATURDAY...BEGINNING FIRST IN THE NORTHWEST PART OF OUR
AREA. RENEWED THUNDERSTORM DEVELOPMENT APPEARS LIKELY ALONG AND
AHEAD OF THE COLD FRONT BY LATE MORNING. THE PRIMARY SEVERE
WEATHER THREAT IS EXPECTED TO ARRIVE WITH THE NEW DEVELOPMENT...
WITH A TIMING OF ROUGHLY 10 AM EST TO 7 PM EST.

THE THUNDERSTORMS DURING THE DAY SATURDAY WOULD BE CAPABLE OF
PRODUCING A FEW TORNADOES...DAMAGING WINDS...AND LARGE HAIL.

ADDITIONALLY...AS WINDS BECOME MORE ALIGNED PARALLEL WITH THE COLD
FRONT LATER IN THE DAY...A BAND OF HEAVY RAINFALL COULD BE FOCUSED
NEAR THE FRONT. DESPITE THE ONGOING DROUGHT CONDITIONS...TRAINING
THUNDERSTORMS WOULD HAVE THE POTENTIAL TO PRODUCE SOME FLASH
FLOODING IN LOCALIZED AREAS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED ON SATURDAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

08-LAMERS

In the hours before

Special weather statement, Mar 2, 9:52 PM CST, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1052 PM EST FRI MAR 2 2012

GAZ125-126-030430-
LEE GA-DOUGHERTY GA-
1052 PM EST FRI MAR 2 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR DOUGHERTY AND LEE
COUNTIES IN SOUTHWESTERN GEORGIA...

* UNTIL 1130 PM EST

AT 1049 PM EST...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 10 MILES EAST OF LEARY...MOVING NORTHEAST AT 35 MPH.

THIS STORM WILL BE NEAR...
  ALBANY BY 1110 PM EST.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3186 8392 3180 8401 3177 8398 3172 8403
      3165 8402 3165 8399 3163 8401 3159 8400
      3144 8438 3155 8445 3161 8445 3162 8441
      3162 8430 3169 8430 3188 8393
TIME...MOT...LOC 0352Z 241DEG 29KT 3155 8433

38-GODSEY
Special weather statement, Mar 2, 10:26 PM CST, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1126 PM EST FRI MAR 2 2012

GAZ126-127-030515-
LEE GA-WORTH GA-
1126 PM EST FRI MAR 2 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR LEE AND NORTHERN
WORTH COUNTIES IN SOUTHWESTERN GEORGIA...

* UNTIL 1215 AM EST

AT 1124 PM EST...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 6 MILES SOUTHEAST OF LEESBURG...OR NEAR STOCKS...MOVING
NORTHEAST AT 30 MPH.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3187 8392 3186 8393 3184 8387 3168 8379
      3165 8399 3165 8402 3164 8403 3162 8415
      3173 8421
TIME...MOT...LOC 0426Z 245DEG 25KT 3170 8407

38-GODSEY
Local storm report, Mar 2, 10:26 PM CST, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1126 PM EST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     TORNADO          2 NW HARTFORD           31.12N 85.72W
03/02/2012                   GENEVA             AL   BROADCAST MEDIA

            UNCONFIRMED REPORT OF A TORNADO AS PERSON WAS DRIVING
            ALONG STATE HIGHWAY 52 NEAR HARTFORD. THE LOCATION OF THE
            TORNADO WAS ESTIMATED TO BE TO THE NORTH OF THE TOWN
            LIMITS OF HARTFORD. TIME ESTIMATED FROM RADAR.

&&

08-LAMERS
Special weather statement, Mar 2, 11:43 PM CST, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1243 AM EST SAT MAR 3 2012

GAZ125-144-145-030630-
MITCHELL GA-BAKER GA-DOUGHERTY GA-
1243 AM EST SAT MAR 3 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN
BAKER...DOUGHERTY AND NORTHWESTERN MITCHELL COUNTIES IN SOUTHWESTERN
GEORGIA...

* UNTIL 130 AM EST

AT 1239 AM EST...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 6 MILES WEST OF NEWTON...OR NEAR ELMODEL WMA...MOVING
NORTHEAST AT 35 MPH.

PEOPLE IN NORTHEASTERN BAKER...NORTHWESTERN MITCHELL AND DOUGHERTY
COUNTIES...INCLUDING THE CITIES OF NEWTON...BACONTON AND
PUTNEY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

WINDS 50 TO 55 MPH ARE EXPECTED WITH THIS STORM.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3150 8400 3148 8400 3147 8398 3146 8398
      3146 8400 3141 8400 3123 8437 3136 8450
      3162 8415
TIME...MOT...LOC 0542Z 237DEG 31KT 3133 8440

38-GODSEY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 6:20 PM CSTSevere Thunderstorm WarningTAEDale, Geneva, Houston25 min
Mar 2, 6:53 PM CSTSpecial Weather StatementTAEHouston37 min
Mar 2, 7:30 PM CSTSpecial Weather StatementTAEHouston30 min
Mar 2, 7:43 PM CSTTornado WarningTAEHouston32 min
Mar 2, 8:02 PM CSTTornado WarningTAEHouston28 min
Mar 3, 6:34 AM CSTSevere Thunderstorm WarningTAEGeneva, Houston26 min
Mar 3, 7:21 AM CSTSevere Thunderstorm WarningTAEGeneva, Houston39 min
Mar 3, 4:38 PM CSTAreal Flood WarningTAEGeneva, Henry, Houston10 hr
Mar 2, 7:27 PM CSTSpecial Weather StatementTAECalhoun, Early48 min
Mar 2, 8:03 PM CSTSevere Thunderstorm WarningTAEBaker, Calhoun, Early27 min
Mar 2, 8:15 PM CSTTornado WarningTAEBaker, Calhoun, Dougherty10 min
Mar 2, 9:52 PM CSTSpecial Weather StatementTAEDougherty38 min
Mar 2, 10:26 PM CSTSpecial Weather StatementTAELee49 min
Mar 2, 11:24 PM CSTSevere Thunderstorm WarningTAEBaker, Miller36 min
Mar 2, 11:43 PM CSTSpecial Weather StatementTAEBaker, Dougherty47 min
Mar 3, 2:40 AM CSTFlood WatchTAEBaker, Ben Hill, Berrien, Brooks, Colquitt, Cook and 13 more14 hr
Mar 3, 6:18 AM CSTTornado WarningTAEBaker, Miller, Mitchell42 min
Mar 3, 6:42 AM CSTTornado WarningTAEDougherty, Mitchell, Worth33 min
Mar 3, 7:20 AM CSTSevere Thunderstorm WarningTAEBaker, Early, Miller, Mitchell40 min
Mar 3, 7:29 AM CSTTornado WarningTAEDecatur, Grady, Mitchell31 min
Mar 3, 8:13 AM CSTTornado WarningTAEBen Hill, Irwin, Tift32 min
Mar 3, 8:54 AM CSTSevere Thunderstorm WarningTAEGrady, Thomas36 min
Mar 3, 8:57 AM CSTTornado WarningTAEDecatur48 min
Mar 3, 9:36 AM CSTTornado WarningTAEBrooks, Thomas24 min
Mar 3, 9:43 AM CSTTornado WarningTAEDecatur, Grady, Thomas32 min
Mar 3, 9:59 AM CSTTornado WarningTAEBrooks, Lowndes31 min
Mar 3, 10:13 AM CSTSevere Thunderstorm WarningTAEDecatur, Grady, Thomas32 min
Mar 3, 10:28 AM CSTSevere Thunderstorm WarningTAEGrady, Thomas32 min
Mar 3, 10:31 AM CSTTornado WarningTAEBerrien, Brooks, Cook, Lanier, Lowndes29 min
Mar 3, 10:48 AM CSTSevere Thunderstorm WarningTAEGrady, Thomas27 min
Mar 3, 11:04 AM CSTAreal Flood AdvisoryTAEBrooks, Colquitt, Decatur, Grady, Seminole, Thomas3 hr
Mar 3, 11:16 AM CSTSpecial Weather StatementTAEBrooks29 min
Mar 3, 11:23 AM CSTTornado WarningTAEBrooks, Lowndes37 min
Mar 3, 11:34 AM CSTFlash Flood WarningTAEBaker, Decatur, Early, Miller, Seminole3 hr
Mar 3, 11:45 AM CSTSevere Thunderstorm WarningTAEBerrien, Cook, Lanier, Lowndes30 min
Mar 3, 11:53 AM CSTTornado WarningTAEBerrien, Cook, Lanier, Lowndes37 min
Mar 3, 12:28 PM CSTSevere Thunderstorm WarningTAEBerrien, Brooks, Lanier, Lowndes, Thomas62 min
Mar 3, 12:29 PM CSTFlash Flood WarningTAEDecatur, Seminole3 hr
Mar 3, 12:34 PM CSTFlash Flood WarningTAEBerrien, Brooks, Cook, Decatur, Grady, Lanier and 2 more3 hr
Mar 3, 1:28 PM CSTSevere Thunderstorm WarningTAEBrooks, Lanier, Lowndes, Thomas47 min
Mar 3, 2:13 PM CSTSevere Thunderstorm WarningTAEBrooks, Lanier, Lowndes62 min
Mar 3, 3:11 PM CSTAreal Flood AdvisoryTAELowndes3 hr
Mar 3, 3:29 PM CSTFlash Flood WarningTAEBerrien, Brooks, Cook, Lanier, Lowndes83 min
Mar 2, 10:16 PM CSTDense Fog AdvisoryTAEBay, Calhoun, Franklin, Gulf, Jefferson, Leon and 3 more10 hr
Mar 2, 10:16 PM CSTMarine Dense Fog AdvisoryTAE9 hr
Mar 3, 2:40 AM CSTRip Current StatementTAEBay, Walton11 hr
Mar 3, 3:30 AM CSTSmall Craft AdvisoryTAE18 hr
Mar 3, 7:01 AM CSTSpecial Marine WarningTAE32 min
Mar 3, 7:05 AM CSTSpecial Marine WarningTAE55 min
Mar 3, 7:13 AM CSTSevere Thunderstorm WarningTAEHolmes, Walton32 min
Mar 3, 7:27 AM CSTSevere Thunderstorm WarningTAEWalton, Washington48 min
Mar 3, 7:48 AM CSTSevere Thunderstorm WarningTAEBay, Walton, Washington27 min
Mar 3, 7:57 AM CSTSevere Thunderstorm WarningTAEHolmes, Jackson, Washington33 min
Mar 3, 8:16 AM CSTTornado WarningTAEGadsden, Jefferson, Leon, Liberty44 min
Mar 3, 9:16 AM CSTTornado WarningTAECalhoun, Gadsden, Jackson, Liberty29 min
Mar 3, 10:09 AM CSTAreal Flood AdvisoryTAEJackson, Walton, Washington3 hr
Mar 3, 11:22 AM CSTFlash Flood WarningTAEBay, Calhoun, Gadsden, Jackson, Liberty, Walton and 1 more4 hr
Mar 3, 12:56 PM CSTSpecial Weather StatementTAEGulf, Leon, Liberty64 min
Mar 3, 1:03 PM CSTSevere Thunderstorm WarningTAEGadsden, Jefferson, Leon27 min
Mar 3, 1:10 PM CSTSevere Thunderstorm WarningTAEGadsden, Jefferson, Leon, Liberty, Wakulla50 min
Mar 3, 1:20 PM CSTAreal Flood AdvisoryTAELeon115 min
Mar 3, 1:53 PM CSTSpecial Marine WarningTAE52 min
Mar 3, 2:00 PM CSTSpecial Weather StatementTAEGulf, Jefferson, Liberty, Wakulla60 min
Mar 3, 2:02 PM CSTWind AdvisoryTAEDixie, Jefferson, Lafayette, Leon, Madison, Taylor and 1 more5 hr
Mar 3, 2:39 PM CSTSpecial Marine WarningTAE66 min
Mar 3, 3:24 PM CSTSpecial Weather StatementTAEFranklin, Wakulla51 min
Mar 3, 3:57 PM CSTSpecial Marine WarningTAE93 min
Mar 3, 4:29 PM CSTGale WarningTAE17 hr
Mar 3, 4:29 PM CSTSmall Craft AdvisoryTAE26 hr

Nearby

Fire Weather Watches in Georgia, 2012Fire Weather Watches in Florida, 2012Fire Weather Watches in Alabama, 2012Every fire weather watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.